Sertraline-related Bleeding Tendency: Could it be Dose-dependent?

authors:

avatar Mahin Eslami Shahrbabki 1 , * , avatar Amir Eslami Shahrbabaki 2

Department of Psychiatry, Shahid Beheshti Hospital, Afzalipour Medicine School, Kerman University of Medical Sciences, Shahid Beheshti Academic Center, Jomhouri Boulevard, Kerman, Iran
Department of Sports Medicine, School of Medicine, Tehran University of Medical Sciences, Tehran, Iran

how to cite: Eslami Shahrbabki M, Eslami Shahrbabaki A. Sertraline-related Bleeding Tendency: Could it be Dose-dependent?. Iran J Psychiatry Behav Sci. 2014;8(3): 81-3.

Abstract

Selective serotonin reuptake inhibitors (SSRIs) are reported to be associated with increased bleeding tendency. While findings of recent studies explain a lot about the pathophysiology of this side-effect, there is a general tendency to discontinue SSRIs as harmful medications. We report two instances of dose-dependent relations between sertraline and bleeding tendency. Bleeding diathesis was alleviated by adjusting dosage of medication. It could be argued that benefits of SSRIs could outweigh this potential and probably avoidable sideeffect; if dose-adjustment is properly implemented.
Declaration of interest: None.
Citation: Eslami Shahrbabki M, Eslami Shahr Babaki A. Sertraline-related bleeding tendency: Could it be dose-dependent? Iran J Psychiatry Behav Sci 2014; 8(3): 81-3.

Fulltext

Full text is available in the PDF.

References

  • 1.

    References are available in the PDF.

© 2014, Author(s). This is an open-access article distributed under the terms of the Creative Commons Attribution-NonCommercial 4.0 International License (http://creativecommons.org/licenses/by-nc/4.0/) which permits copy and redistribute the material just in noncommercial usages, provided the original work is properly cited.